MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV W.DISTAL CATHETER 4/24; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV W.DISTAL CATHETER 4/24; HYDROCEPHALUS MANAGEMENT
Model Number FV272T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: particles (calcified deposits) are visible of the part of catheter and in the inlet spout, some particles are in the delivery liquid observed trough the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: this is a fixed pressure valve.An adjustment test is not applicable.Braking force and brake function test: this is a fixed pressure valve.A braking force and brake function tests are not applicable.Computer controlled test: to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve is operating within the accepted tolerance in the vertical but not in the horizontal position.The test showed a decreased flow of liquid.Results: first, we performed a visual inspection of the paedigav.Some particles, proteins or other tissue residues are visible on the product, but no defects or other abnormalities.Next, we tested the permeability of the valve.The valve was shown to be permeable.Then we carried out a computer controlled simulated flow test.The measured opening pressure was within the accepted tolerance in the vertical position but not in the horizontal position.The opening pressure was significantly lower than expected and showed a decreased flow of liquid.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of overdrainage.At the time of our investigation, the valve was operating within the specified tolerances in the vertical position.We observed that the valve shows a slower flow of liquid in the horizontal position, likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a problem with a paedigav valve.The surgeon suspected that the valve operates in overdrainage and replaced the valve.Patient information: patient information: (b)(6) height: 113 cm gender:male.Date of implantation: unknown (2013) date of removal: (b)(6) 2020.

Brand Name
PAEDIGAV W.DISTAL CATHETER 4/24
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11116754
Report Number3004721439-2020-00266
Device Sequence Number19821005
Product Code JXG
UDI-Device Identifier04041906114800
UDI-Public4041906114800
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2018
Device Model NumberFV272T
Device Catalogue NumberFV272T
Device Lot Number20021261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient Weight13